Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2006, 4:12 PM CDT for Walton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2006, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 24, 2006, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:40 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 24, 1:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT SAT JUN 24 2006 .SYNOPSIS...CU FIELD FORMING THIS AFTERNOON...A BIT DELAYED OVER FRIDAY DUE TO E-NE FLOW. ISOLATED CONVECTION HAS ALSO FIRED ALONG THE SEA BREEZE FRONTS IN THE FL EASTERN PANHANDLE. TEMPS WARMING TO EXPECTED LOWER TO MID 90S ACROSS AREA. WITH PRECIP WATER VALUES ONLY AROUND 1.5 INCHES...LI OF -4...CAPE 2000 J/KG...ONLY EXPECTING ISOLATED CONVECTION IN THE LATE AFTERNOON TO EVENING...& MAINLY EASTERN FL PANHANDLE. SEA BREEZE WILL BE HELD ALONG THE COAST DUE TO THE E-NE FLOW...& WITH MINIMAL OUTFLOW BOUNDARIES & COLLISIONS EXPECTED... COVERAGE SHOULD BE LIMITED. WILL HAVE TO MONITOR LATE DAY EAST COAST SEA BREEZE TO SEE IF IT WILL MAKE IT FAR ENOUGH WEST TO INTERACT WITH ANY CB FORMATION OVER FL BIG BEND OR SW GA. 20-30% POP EXPECTED IN EVENING PERIOD. WEAKENING BOUNDARY OVER NORTHERN AL TO THE TN VALLEY APPEARS TO BE STALLING AS STEERING FLOW HAS BECOME ZONAL & MAY NOT MAKE MUCH MORE PROGRESS SE...SO ITS INFLUENCE OVER CWA WILL BE MINIMAL. THE WAVE TO THE EAST OF FL REMAINS QUITE UNORGANIZED AT THIS TIME...& HAS APPEARANCES IT MAY STAY THAT WAY. IT WILL DRIFT WEST & INCREASE CLOUDS...CHANCES OF RAIN...& LOWER TEMPS FOR SUNDAY & MONDAY. && .SHORT TERM...(TODAY THROUGH TUESDAY). GFS APPEARS THE MODEL OF CHOICE FOR THE WAVE MOVING WEST & REACHING CENTRAL FL ON SUNDAY. NAM MUCH TOO STRONG. LOW DOES WIND AROUND THEN THE CENTER RELOCATES OVER SW GA ON SUNDAY...SO EVENING THE GFS IS UNCERTAIN WHAT IT WANTS TO DO. WE DO KNOW CLOUDS...THE CHANCE OF RAIN...& LOWER TEMPS WILL BE THE FORECAST SUNDAY & MONDAY...ITS JUST FINE-TUNING THE NUMBERS. THE LOW SHOULD BE PICKED UP BY THE UPPER TROUGH AS IT DEEPENS A BIT INTO MONDAY...& LIFTS THE LOW TO THE NE. THEN THE STALLED FRONT OVER THE TN VALLEY GETS SOME PUSH SE INTO TUESDAY & SAGS A BIT FARTHER SE TO NEAR THE CWA. THIS WILL KEEP CLOUDS & POP UP...AS WELL AS LOWER TEMPS. NORMAL SEA BREEZE CONDITIONS WILL BE DISTURBED WITH THE PRESENCE OF THE LOW & THE WEAK FRONT...BUT ANY AREAS WITH CLOUD FREE LATE MORNING TO AFTERNOON PERIODS WILL SEE ENOUGH TEMP DIFFERENT TO SEE A SEA BREEZE ALONG THE COAST. && .LONG TERM...(WEDNESDAY THROUGH FRIDAY). GFS HAS THE BOUNDARY SAGGING INTO THE CWA TUESDAY TO WEDNESDAY...& EVEN REACHING THE COASTAL WATERS...AS THE UPPER TROUGH PIVOTS MORE EAST WITH THE UPPER LOW OVER THE GREAT LAKES. THIS IS A BIT UNLIKELY GIVEN LATE JUNE...SO WILL HEDGE FOR BOUNDARY TO STALL OVER SE AL TO SW GA. THEN GENERALLY A LONG WAVE TROUGH SETS UP OVER THE EASTERN HALF OF THE U.S...KEEPING AN UNSETTLED PATTERN OVER THE SE U.S. THROUGH MUCH OF THE WEEK. TEMPS & POPS TO BE AROUND CLIMATE. && .MARINE...WINDS & SEAS EXPECTED TO REMAIN LOW...BUT COULD INCREASE TO POSSIBLE SCEC IF THE LOW DEEPENS AT ALL OVER THE FL PENINSULA OR EVEN DRIFTS MORE WEST. WILL KEEP OVERALL WINDS 5-15 KNOTS...SEAS 1-3 FEET UNTIL BETTER FEEL ON SYSTEM. WEAKER SEA BREEZE POSSIBLE DUE TO CLOUDS & POP EXPECTED. && .AVIATION....EXPECT VFR CONDITIONS TO PREVAIL. SCT CU ACROSS THE AREA ASSOCIATED WITH THE STRONG AFTERNOON SURFACE HEATING WILL GRADUALLY DISSIPATE AFTER SUNSET. WDLY SCT CONVECTION WILL CONTINUE TO DEVELOP...ENHANCED BY THE SEABREEZE WHICH WILL PUSH ONLY SLOWLY INLAND FOR THE REMAINDER OF THE AFTERNOON...AND BE CONCENTRATED MAINLY WEST OF THE APALACHICOLA RIVER. ISOLATED TSTMS WILL ALSO SPREAD WESTWARD INTO MAINLY SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND LATE THIS AFTERNOON ASSOCIATED WITH THE EAST COAST SEABREEZE. SOME ADDITIONAL TSTM ACTIVITY COULD CONTINUE OVER PORTIONS OF SE ALABAMA AND THE EASTERN FLORIDA PANHANDLE INTO THE EARLY NIGHTTIME HOURS AS INDICATED IN THE DHN TAF. FOG POTENTIAL WILL BE GREATEST WHERE SIGNIFICANT RAINFALL OCCURS...AND SHOULD REMAIN IN THE MARGINAL CATEGORY OF 3-5SM AT MAINLY VCNTY OF DHN...TLH AND VLD. SHOWER AND TSTM ACTIVITY WILL INCREASE ACROSS THE AREA TOWARD THE END OF THE CURRENT FCST PERIOD...AS REFLECTED IN THE TAFS FOR ALL LOCATIONS. && .FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL THRESHOLDS THIS WEEKEND & INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 93 72 88 / 30 50 50 60 PANAMA CITY 77 91 75 87 / 40 50 50 60 DOTHAN 73 91 72 87 / 40 60 50 60 ALBANY 73 91 73 88 / 20 50 50 60 VALDOSTA 71 91 71 88 / 20 60 50 60 CROSS CITY 70 90 72 88 / 30 60 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...DUVAL PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 24, 4:36 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 AM EDT SAT JUN 24 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-250945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 436 AM CDT SAT JUN 24 2006 /536 AM EDT SAT JUN 24 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE NIGHTTIME HOURS...MAINLY WEST OF THE APALACHICOLA RIVER. AS IN PREVIOUS DAYS...SEVERAL STORMS HAVE THE POTENTIAL TO BE STRONG TO POSSIBLY SEVERE GENERATING LARGE HAIL AND/OR DAMAGING WINDS. WITH VERY LIGHT STEERING WINDS...THESE STORMS WILL MOVE VERY SLOWLY SO FLOODING IS ALSO POSSIBLE. IT WILL BE HOT AGAIN THIS AFTERNOON WITH TEMPERATURES IN THE MID 90S OVER MOST INLAND AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE FORECAST IS DEPENDENT ON THE FUTURE TRACK AND STRENGTH OF A LOW PRESSURE CENTER IN THE WESTERN ATLANTIC SLATED TO MOVE TO SOUTHERN FLORIDA LATER TODAY BEFORE MOVING NORTHWARD ON SUNDAY AND MONDAY. THIS COULD PRODUCE SEVERAL DAYS OF LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF THE APALACHICOLA RIVER. A QUASI-STATIONARY COLD FRONT LOCATED ACROSS CENTRAL ALABAMA AND GEORGIA WILL ALSO SERVE TO FOCUS RAIN ACROSS THE WESTERN HALF OF THE FORECAST AREA. AS THE LOW PULLS AWAY AND THE FRONT WASHES OUT BEGINNING ON WEDNESDAY...THE LOCAL AREA WILL SEE A RETURN TO NORMAL SUMMER CONDITIONS OF SCATTERED SHOWERS AND THUNDERSTORMS INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING INTO AFTERNOON BUT MAY BE NECESSARY LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
In the hours before
Special weather statement, Jun 24, 2:38 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT SAT JUN 24 2006 ALZ065-242030- COFFEE- 238 PM CDT SAT JUN 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 330 PM CDT AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NEW BROCKTON...OR 7 MILES WEST OF ENTERPRISE...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED NORTHEAST OF TABERNACLE. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Jun 24, 2:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT SAT JUN 24 2006 FLZ010-242030- WASHINGTON- 247 PM CDT SAT JUN 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY... * UNTIL 330 PM CDT AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VERNON...MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Jun 24, 3:32 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 PM EDT SAT JUN 24 2006 ALZ066-069-242130- DALE-HOUSTON- 332 PM CDT SAT JUN 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 430 PM CDT AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF MIDLAND CITY...OR 7 MILES WEST OF DOTHAN...MOVING NORTHWEST AT 5 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHWEST OF MIDLAND CITY BY 340 PM CDT. PINCKARD BY 415 PM CDT. NEWTON BY 430 PM CDT. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND FREQUENT CLOUD TO GROUND LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:19 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 41 min |
| Jun 23, 9:22 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.